Question 24 1 out of 1 points during a clinic visit a

This preview shows page 7 - 9 out of 12 pages.

Question 24 1 out of 1 points During a clinic visit, a patient complains of having frequent muscle cramps in her legs. The nurse's assessment reveals that the patient has been taking over-the- counter laxatives for the past 7 years. The nurse informed the patient that prolonged use of laxatives Response Feedback : Long-term intake of laxatives, antidepressants, and antibiotics has been found to deprive a person of most essential nutrients, such as vitamins. Prolonged use of laxatives is not known to turn urine acidic, cause urinary tract infections, counter the effect of other drugs, or inhibit the biotransformation of drugs. Question 25 1 out of 1 points The nurse is caring for a patient receiving an aminoglycoside (antibiotic) that can be nephrotoxic. Which of the following will alert the nurse that the patient may be experiencing nephrotoxicity? Response Feedback : Decreased urinary output, elevated blood urea nitrogen, increased serum creatinine, altered acid–base balance, and electrolyte imbalances can occur with nephrotoxicity. Ringing noise in the ears (tinnitus) is an indication of possible ototoxicity. Visual disturbances can suggest neurotoxicity, and yellowing of the skin (jaundice) is a sign of hepatotoxicity. Question 26 1 out of 1 points
Image of page 7

Subscribe to view the full document.

A 72-year-old man who is unable to sleep since admission into the hospital is given a hypnotic medication at 9 p.m. The nurse finds the patient drowsy and confused at 10 a.m. the next day. The nurse is aware that this behavior is most likely due to Response Feedback : Decreased hepatic function may extend the half-life of a drug and increase the patient's response to the drug. Increased renal function would rid the body of the drug faster than normal and would not cause prolonged effects. A toxic effect would be a more serious effect such as inability to awaken the patient. An allergic reaction does not usually manifest itself as a confused and drowsy state. Question 27 1 out of 1 points A 70-year-old man with diabetes mellitus is taking metoprolol (Lopressor) to manage his hypertension. The nurse would be sure to instruct the patient to Response Feedback : Beta-adrenergic antagonists should be used cautiously in patients with diabetes mellitus because beta blockade can mask the signs of hypoglycemia, especially palpitations, tachycardia, and tremors. Taking his pulse, weekly weighing, and avoiding smoke-filled rooms are good health practices and should be done when taking these drugs, but they are not specifically necessary for a diabetic patient taking a beta-adrenergic antagonist. Question 28 1 out of 1 points A 70-year-old patient has just started taking lorazepam 10 days ago for anxiety issues related the death of her husband. She is staying with her daughter for a couple of weeks. The patient's daughter has noticed that her mother is having difficulty walking and seems to be confused at times and calls the clinic to report this to the nurse. The nurse will inform the daughter that Response Feedback :
Image of page 8
Image of page 9

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern